Colorado, 2015

Winter Storm in Colorado, February 15 to 16, 2015

February 15 to 16, 2015 · NWS PUB · 7 events in 7 counties and zones

A quick moving winter storm generated heavy snow accumulations over portions of southern Colorado. More than 8 inches of snow fell across the southern Sangre de Cristo Mountains and Wet Mountains.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

A quick moving winter storm generated heavy snow accumulations over portions of southern Colorado. More than 8 inches of snow fell across the southern Sangre de Cristo Mountains and Wet Mountains. Six to 10 inches accumulated around Rye (Pueblo County...Woodland Park...Florissant...Cripple Creek (Teller County) and along the Rampart Range in western El Paso County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Feb 15, 3:41 PM MST, 19 minutes earlier.

Area forecast discussion, Feb 15, 3:41 PM MST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
341 PM MST SUN FEB 15 2015

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 326 PM MST SUN FEB 15 2015

...ONE ROUND OF SNOW TONIGHT...WITH ANOTHER FOR TOMORROW...

SNOW ALREADY SPREADING INTO THE CENTRAL MOUNTAINS AND PIKES PEAK
REGION THIS AFTERNOON AS A MORE AMPLIFIED TROF DIGS INTO NORTHWEST
CO.  AS MENTIONED IN PREVIOUS DISCUSSIONS...THIS FIRST WAVE IS NOW
THE STRONGER OF THE TWO...WHICH HAS SHIFTED TIMING OF THE HEAVIER
SNOW TO TONIGHT.  WITH MORE WESTERLY TRACK OF THE SOUTHWARD MOVING
TROF...THIS BRINGS A HEALTHY SHOT OF UPPER FORCING (DIV Q) ACROSS
THE AREA...AND WITH MOISTURE IN PLACE ACROSS THE SOUTHEAST PLAINS
BEHIND THE FRONT WHICH CAME IN LAST NIGHT...WE WON'T HAVE TO WAIT
LONG TO MOISTEN THE LOW LEVELS.  TEMPERATURES IN NORTHEAST COLORADO
ARE ALREADY IN THE 20S AND LOWER 30S...AND AS THIS REINFORCING SURGE
OF COLDER AIR POURS SOUTHWARD INTO THE SOUTHEAST PLAINS THIS
AFTERNOON...CHANGE OVER TO SNOW WILL OCCUR QUICKLY IF NOT
IMMEDIATELY.  THIS LEADS TO CONCERNS FOR IMPACTS TO
ROADWAYS...THOUGH SUSPECT LOWER ELEVATIONS ARE STILL CARRYING SOME
RESIDUAL HEAT FROM THE RECENT WARM SPELL.

MODELS ARE IN GOOD AGREEMENT IN SPREADING SNOW RAPIDLY SOUTHWARD
INTO THE AREA THIS EVENING...WITH NORTHEAST UPSLOPE FLOW PROVIDING
BEST LIFT TO THE NORTHEAST FACING SLOPES OF THE RAMPART
RANGE...PIKES PEAK...WETS...AND SANGRE DE CRISTO MOUNTAINS.  BY
06Z...BEST QG LIFT WILL BE SPREADING EASTWARD ACROSS THE
PLAINS...AND NORTHERLY WINDS OFF THE PALMER SHOULD START TO DIMINISH
SNOWFALL ACROSS SOUTHERN EL PASO AND NORTHERN PUEBLO
COUNTIES...WHILE MAINTAINING A NICE EAST WEST BAND OF SNOW ACROSS
SOUTHERN PORTIONS OF THE SOUTHEAST PLAINS...AND ALONG THE LEE OF THE
SOUTHEAST MOUNTAINS.  H7 WINDS ACTUALLY TURN A TAD EASTERLY AND PACK
UP INTO THE ARKANSAS RIVER VALLEY OF CHAFFEE AND LAKE COUNTIES...SO
THIS SHOULD BRING THEM A SHOT OF SOME MODERATE SNOWFALL THIS
EVENING.  BY 12Z...WE SHOULD SEE A MARKED DECREASE IN SNOWFALL AS
THE UPPER TROF PULLS AWAY INTO KS.  HOWEVER...OROGRAPHICS SHOULD
KEEP SOME LINGERING SNOW GOING ACROSS PORTIONS OF THE CENTRAL
MOUNTAINS AND THE PIKES PEAK REGION EVEN INTO TOMORROW MORNING.

A BRIEF LULL IN THE ACTION IS EXPECTED MONDAY MORNING...THEN THE
NEXT UPPER JET DIVES DOWN THE BACK SIDE OF THE UPPER TROF ACROSS CO
WHICH RAMPS SNOW UP AGAIN ACROSS NORTHERN SECTIONS OF THE AREA
DURING THE LATE MORNING...BEFORE SPREADING SOUTHWARD AGAIN DURING
THE AFTERNOON INTO THE SOUTHEAST MOUNTAINS.  SUSPECT THE TIMING OF
THIS LATTER WAVE MAY CHANGE AS NEXT MODEL RUNS COME IN.  FOR THAT
REASON...HAVE DECIDED TO INCORPORATE THE TWO EVENTS INTO ONE
HEADLINE FOR THE CENTRAL AND SOUTHEAST MOUNTAINS...AND ADJACENT
LOWER ELEVATIONS.  WITH THE COLDER AIR ASSOCIATED WITH THIS
EVENT...THE MAJORITY OF THE PRECIPITATION WILL LIKELY FALL AS
SNOW...WHICH WILL ONLY HELP ACCUMULATIONS.  AND WITH TEMPERATURES
DROPPING INTO THE 20S...ROADWAYS COULD GET SLICK AND SNOWPACKED EVEN
ACROSS THE LOWER ELEVATIONS TOWARDS MORNING.  TEMPERATURES WILL
PROBABLY STRUGGLE TO WARM MUCH ABOVE FREEZING ON MONDAY ACROSS THE
PLAINS.  THEREFORE THE SOUTHEAST MOUNTAINS HAVE BEEN UPGRADED TO
WARNINGS AND HAVE INCLUDED THE SOUTHERN I-25 CORRIDOR WHERE MODELS
AGREE IN AROUND 6-8 INCHES FOR THE RATON MESA REGION.  HAVE TAKEN
THE REMAINDER OF THE CENTRAL MOUNTAINS...UPPER ARKANSAS RIVER
VALLEY...WET MOUNTAIN VALLEY...FREMONT COUNTY...EL
PASO...PUEBLO...OTERO...AND EASTERN LAS ANIMAS COUNTIES TO
ADVISORIES.  WITH GENERALLY 3-6 OR 4-8 INCHES DEPENDING ON
ELEVATION.  THERE ARE SOME POTENTIAL WILD CARDS WITHIN THIS AREA.
SOME MODELS SUGGEST NORTHERN EL PASO COUNTY COULD SEE WARNING
CRITERIA SNOWFALL AMOUNTS...BUT HIGH RES MODELS HAVE BEEN CONSISTENT
IN SETTING UP THE HEAVIER BAND JUST SOUTH OF THIS AREA THROUGH THE
EVENING HOURS THUS FORECAST LEANS MORE HEAVILY TOWARDS THE HIGH RES
SOLN.  AND OF COURSE AS THESE BANDS SET UP AND SPREAD
EASTWARD...THERE COULD BE SOME POCKETS OF HEAVIER AMOUNTS WHICH
STREAK EASTWARD ACROSS THE ADJACENT EASTERN PLAINS.  AT ONE
POINT...HRRR WAS SUGGESTING PUEBLO MAY BENEFIT FROM ONE OF
THESE...BUT HAS SINCE FOCUSED IT ACROSS SOUTHERN PUEBLO...OTERO
COUNTIES AND POINTS SOUTHWARD...WHICH JIVES BETTER WITH THE
NORTHEAST OROGRAPHICS INFLUENCE.

FOR NOW...AM PLAYING MAINLY THE NORTHEAST FAVORED UPSLOPE REGIONS OF
THE SOUTHEAST MOUNTAINS WITH WARNING CRITERIA SNOWFALL AMOUNTS.
GENERALLY 8 TO 16 INCHES...BUT HIGHER PEAKS COULD SEE CLOSE TO 2
FEET...ESPECIALLY ACROSS THE WETS AND SANGRES.  A GOOD EVENT...AND
SOME MUCH NEEDED WINTER TIME PRECIPITATION

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 326 PM MST SUN FEB 15 2015

UPPER TROUGH ACROSS SOUTHERN COLORADO AT 00Z MON EVENING...THEN SHIFTS
SOUTH INTO NM BY 00Z AS STRONG UPPER JET CONTINUES TO DIG ACROSS THE
SOUTHERN ROCKIES. ENOUGH UPWARD MOTION IN THE 00Z-03Z TIME FRAME TO
KEEP SNOW GOING OVER MOST EASTERN MOUNTAINS/I-25 CORRIDOR...BEFORE
LOW/MID LEVEL FLOW TAKES ON A MORE UNFAVORABLE N-NW COMPONENT
TOWARD 03Z...WHICH SHOULD END SNOWFALL ALONG AND NORTH OF THE
ARKANSAS RIVER 04Z-06Z. LIFT HANGS ON LONGER OVER THE
SANGRES/WETS/SRN I-25 CORRIDOR...THOUGH EVEN HERE MOST
ACCUMULATING SNOW SHOULD BE DONE BY 06Z-09Z. WILL ALLOW HIGHLIGHTS
TO TAPER OFF FROM NORTH TO SOUTH THROUGH THE NIGHT...ENDING ALL
AREAS BY 12Z. UPPER JET MIGRATES OVERHEAD DURING THE DAY
TUESDAY...AND WITH LAPSE RATES REMAINING FAIRLY STEEP...A FEW
FLURRIES/SNOW SHOWERS MAY REDEVELOP BY AFTERNOON...AND WILL
INCLUDE SOME VERY LOW POPS FOR MOUNTAIN/SRN ZONES. FRESH SNOW
COVER WILL HOLD TEMPS BACK MANY AREAS TUE AFTERNOON...ALTHOUGH
PLAINS TOWARD THE KS BORDER THAT SEE ONLY LIGHT SNOW MAY REACH THE
40S BY LATE IN THE DAY.

FLATTENING UPPER RIDGE BRIEFLY MOVES EASTWARD ACROSS THE ROCKIES
THROUGH MID-WEEK BEFORE STRONGLY BUILDING OFF THE WEST COAST BY
LATE WEEK. EXPECT GRADUAL WARMING ALL AREAS WED-FRI AS LOW AND
MID LEVEL FLOW TAKES ON A MORE WRLY COMPONENT...THOUGH LINGERING
SNOW COVER WILL TEMPER THE WARM-UP SOMEWHAT...ESPECIALLY
WEDNESDAY...BEFORE READINGS JUMP BACK INTO THE 50S/60S MOST
LOWER ELEVATIONS THU/FRI AS 700 MB TEMPS CLIMB BACK ABOVE 0C.
WITH UPPER RIDGE OFF THE WEST COAST LATE WEEK INTO NEXT
WEEKEND...ENERGY DROPPING INTO THE EASTERN U.S. UPPER TROUGH WILL
LIKELY DIG FAIRLY FAR TO THE WEST...ALLOWING COLD AIR TO SPILL
SOUTH ACROSS MUCH OF COLORADO DURING THE WEEKEND. BOTH GFS/ECMWF
AND VARIOUS ENSEMBLE MEMBERS SUGGEST ANOTHER ROUND OF SNOWFALL
ACROSS MUCH OF THE REGION SAT/SUN...WITH AS MUCH AS AN INCH OF QPF
OVER THE EASTERN MOUNTAINS WHERE PROLONGED DEEP UPSLOPE FLOW
LOOKS POSSIBLE. ALREADY HAVE COLDER TEMPS/CHANCE POPS IN THE
GRIDS SAT/SUN...AND EXPECT FORECAST TO CONTINUE TO TREND
COLDER/WETTER OVER THE NEXT FEW DAYS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 326 PM MST SUN FEB 15 2015

IFR CONDITIONS ACROSS WILL SPREAD SOUTHWARD ACROSS THE
SOUTHEAST MOUNTAINS AND PLAINS THROUGH THE LATE AFTERNOON AND EARLY
EVENING HOURS AS A BAND OF SNOW DEVELOPS AND DROPS SOUTHWARD.
HEAVIEST SNOWFALL WILL LIKELY FALL BEFORE 06Z FOR BOTH THE KCOS AND
KPUB...WITH ACCUMULATIONS OF 2 TO 4 INCHES POSSIBLE AT THE TERMINALS
BY MORNING.  AFTER 06Z...NORTH WINDS OFF THE PALMER SHOULD HELP
DIMINISH SNOW AND IMPROVE CIGS...THOUGH THEY WILL STILL REMAIN MVFR
AT THE BEST.  KALS MAY SEE SOME PASSING SHOWERS EARLY THIS
EVENING...THE SKIES CLEAR OUT TOWARDS MORNING.  IF IT SNOWS...PATCHY
FOG WILL BE POSSIBLE IN THE SAN LUIS VALLEY...BUT THIS LOOKS LIKE A
LOW PROBABILITY FOR NOW.  CIGS WILL REMAIN MVFR TO IFR FOR THE
SOUTHEAST MOUNTAINS AND PLAINS MONDAY...THEN ANOTHER WAVE OF SNOW
WILL SPREAD SOUTHWARD WITH IFR CONDITIONS POSSIBLE IN THE AFTERNOON
AND EVENING. ANOTHER INCH OR TWO WILL BE POSSIBLE AT THE KCOS AND
KPUB TERMINALS.  KALS MAY SEE SOME PASSING SHOWERS...BUT NOT
EXPECTING MUCH ACCUMULATION. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 11 PM MST MONDAY FOR COZ059-
061>063-076>078-083-085-086-093.

WINTER STORM WARNING UNTIL 5 AM MST TUESDAY FOR COZ072>075-079-
080-087-088.

WINTER WEATHER ADVISORY UNTIL 11 PM MST MONDAY FOR COZ058-060-
084.

WINTER WEATHER ADVISORY UNTIL 5 AM MST TUESDAY FOR COZ094.

WINTER STORM WARNING UNTIL 11 PM MST MONDAY FOR COZ081-082.

&&

SHORT TERM...KT
LONG TERM...PETERSEN
AVIATION...KT
Hazardous weather outlook, Feb 15, 3:43 PM MST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
343 PM MST SUN FEB 15 2015

COZ058>089-093>099-162245-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
343 PM MST SUN FEB 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

MODERATE TO HEAVY SNOW WILL SPREAD SOUTHWARD ACROSS SOUTH CENTRAL
AND SOUTHEAST COLORADO THROUGH TONIGHT. THE HEAVIEST ACCUMULATIONS
WILL IMPACT THE SOUTHEAST MOUNTAINS WHERE 4 TO 8 INCHES WITH
LOCAL AREAS RECEIVING UP TO A FOOT OF SNOW WILL BE POSSIBLE BY
EARLY MONDAY MORNING. THE HEAVIEST OF THESE ACCUMULATIONS WILL
OCCUR ALONG THE FAVORED NORTHEAST FACING SLOPES. THE I-25
CORRIDOR...FREMONT COUNTY...AND CHAFFEE AND LAKE COUNTIES COULD
SEE AROUND 2 TO 6 INCHES...WITH LOCAL AREAS OF SEEING UP TO 8
INCHES. ROADWAYS IN THESE AREAS WILL BECOME SLICK...SNOWPACKED AND
ICY...EVEN OVER THE LOWER ELEVATIONS AND COLD AIR POURS SOUTHWARD
INTO THE REGION THIS EVENING.

THE SOUTHWEST MOUNTAINS AND SAN LUIS VALLEY WILL SEE SCATTERED
SNOW SHOWERS AT TIMES...WITH LOCAL ACCUMULATIONS OF 1 TO 3 INCHES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER ROUND OF MODERATE TO HEAVY SNOW WILL MOVE INTO THE AREA
MONDAY AFTERNOON AND NIGHT BRINGING ANOTHER ROUND OF ACCUMULATING
SNOW TO THE CENTRAL MOUNTAINS...SOUTHEAST MOUNTAINS AND ADJACENT
LOWER ELEVATIONS. THIS SECOND ROUND MAY PRODUCE HEAVIER AMOUNTS
FOR THE SANGRE DE CRISTO MOUNTAINS AND SOUTHERN I-25 CORRIDOR
WHERE AN ADDITIONAL 4 TO 8 INCHES WILL BE POSSIBLE...WITH LOCAL
AMOUNTS OF UP TO A FOOT POSSIBLE FOR THE HIGHER PEAKS. ANOTHER 4
TO 8 INCHES CAN BE EXPECTED ACROSS PIKES PEAK AND TELLER
COUNTY...WITH ANOTHER 2 TO 7 INCHES FOR CHAFFEE AND LAKE
COUNTIES...FREMONT COUNTY...AND THE I-25 CORRIDOR OF EL PASO AND
PUEBLO COUNTIES. ELSEWHERE...ADDITIONAL SNOWFALL AMOUNTS WILL BE
LIGHT WITH GENERALLY 1-3 INCHES POSSIBLE.

ANOTHER STORM IS EXPECTED LATE IN THE WEEK OR NEXT WEEKEND...AND
COULD BRING SIGNIFICANT SNOW TO THE AREA...PARTICULARLY THE
MOUNTAINS. THE TIMING AND STRENGTH OF THIS STORM ARE STILL HIGHLY
UNCERTAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE LIKELY TONIGHT ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO.

31/31

In the hours before

Local storm report, Feb 15, 3:54 PM MST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
354 PM MST SUN FEB 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     SNOW             COLORADO SPRINGS        38.83N 104.82W
02/15/2015  M2.0 INCH        EL PASO            CO   PUBLIC

            I25 AND BAPTIST ROAD

&&

PP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 winter storm. Local standard time, as filed.

Winter Storm, Teller County / Rampart Range Above 7500 Ft / Pikes Peak Between 7500 & 11000 Ft

When
February 15, 4:00 PM MST to February 16, 8:00 PM MST
Where
Teller County / Rampart Range Above 7500 Ft / Pikes Peak Between 7500 & 11000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
38.729, -105.043 (the zone’s center; the record gives no point)

Winter Storm, Pikes Peak Above 11000 Ft

When
February 15, 4:00 PM MST to February 16, 8:00 PM MST
Where
Pikes Peak Above 11000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
38.857, -104.844 (the zone’s center; the record gives no point)

Winter Storm, Southern Sangre de Cristo Mountains Between 7500 & 11000 Ft

When
February 15, 7:00 PM MST to February 16, 11:30 PM MST
Where
Southern Sangre de Cristo Mountains Between 7500 & 11000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
37.426, -104.809 (the zone’s center; the record gives no point)

Winter Storm, Southern Sangre de Cristo Mountains Above 11000 Ft

When
February 15, 7:00 PM MST to February 16, 11:30 PM MST
Where
Southern Sangre de Cristo Mountains Above 11000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
37.426, -104.809 (the zone’s center; the record gives no point)

Winter Storm, Wet Mountains Between 8500 and 10000 Ft

When
February 15, 7:00 PM MST to February 16, 11:30 PM MST
Where
Wet Mountains Between 8500 and 10000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
38.110, -105.070 (the zone’s center; the record gives no point)

Winter Storm, Wet Mountains Above 10000 Ft

When
February 15, 7:00 PM MST to February 16, 11:30 PM MST
Where
Wet Mountains Above 10000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
37.989, -104.947 (the zone’s center; the record gives no point)

Winter Storm, Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft

When
February 15, 7:00 PM MST to February 16, 11:30 PM MST
Where
Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft forecast zone
Reported by
Trained Spotter
Coordinates
37.685, -104.961 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2015Every state in 2015This day in weather historyWarnings in Colorado, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 562572, 562573, 562566, 562567, 562569, 562570, 562571.